Drought, Pushmataha
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Pushmataha forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 34.416, -95.376 (the zone’s center; the record gives no point)
Rainfall was measured in eastern Oklahoma on an unusually high number of days in August but precipitation events were typical of summer in that scattered to isolated thunderstorms produced much of the rain during the month. However, several organized rain events occurred across northeastern Oklahoma and as a result, that part of the state recorded above normal precipitation for the month.
Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Rainfall was measured in eastern Oklahoma on an unusually high number of days in August but precipitation events were typical of summer in that scattered to isolated thunderstorms produced much of the rain during the month. However, several organized rain events occurred across northeastern Oklahoma and as a result, that part of the state recorded above normal precipitation for the month. Some of the heavier rainfall amounts that occurred in August were 7.40 inches at Inola OK, 5.68 inches at Bixby OK, 5.51 inches at Kansas OK, and 5.13 inches at Jenks OK. In contrast, McAlester only received 0.36 inches of rain during the month. Normal precipitation for the month ranges from 2.60 inches in McIntosh County to 3.80 inches in Ottawa County. For the period June, July and August, the northeastern Oklahoma climatological district received about 86 percent of its normal precipitation while the southeastern district only received about 64 percent. Severe drought conditions (D2) remained in place generally south of the Arkansas River while extreme drought (D3) conditions remained in place south of the Canadian River. A burn ban was reinstated across the state by the Governor on August 1st.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 31, 8:26 PM CST, 3 hours 34 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
926 PM CDT MON JUL 31 2006
.UPDATE...
SOUTHERLY WIND THIS EVENING HAS SLOWLY DECREASED AND TEMPERATURES
HAVE REMAINED IN THE LOWER 90S IN MANY AREAS AND WILL ONLY SLOWLY
FALL THROUGH THE NIGHT. HOURLY GRIDS HAVE BEEN CLOSE AND FORECAST
LOWS LOOK VERY REASONABLE. WILL NOT ISSUE AN UPDATED FORECAST
THIS EVENING.
&&
.PREV DISCUSSION... (ISSUED 254 PM CDT MON JUL 31 2006)
DISCUSSION...
HEAT WILL CONTINUE THROUGH MID WEEK...THEREFORE EXTENDED THE EXCESSIVE
HEAT WARNING THROUGH WEDNESDAY. MAY BE ABLE TO CANCEL PORTIONS OF THE
WATCH AREA FOR THURSDAY LATER AS COLD FRONT APPROACHES...PRIMARILY
ACROSS NORTHEAST OKLAHOMA. STAYED FAIRLY CLOSE TO PERSISTENCE THE
NEXT FEW DAYS AS BOTH MAV/MET GUIDANCE HAVE BEEN A FEW DEGREES TOO
COOL FOR HIGHS AND LOWS. 850 MB TEMP/THICKNESS VALUES STAY AT OR
ABOVE CURRENT READINGS SO EXPECT TEMPS ABOUT THE SAME BOTH TUESDAY AND
WEDNESDAY. ONLY CONCERN WOULD BE IF LOW LEVEL MOISTURE INCREASE/
AFTERNOON CU FIELD INHIBITED HIGHS...HOWEVER GIVEN THE DRY SOIL
CONDITIONS...COUPLED WITH MODELS OVERESTIMATING LOW LEVEL MOISTURE
RETURN...THIS SHOULD NOT BE TOO MUCH OF A PROBLEM.
AS MENTIONED BEFORE...FRONTAL BOUNDARY FORECAST TO APPROACH
NORTHEAST OKLAHOMA WEDNESDAY NIGHT INTO THURSDAY WITH A CHANCE FOR
SHOWERS AND THUNDERSTORMS WEDNESDAY NIGHT...MAINLY NORTH OF
INTERSTATE 44. NO SIGNIFICANT CHANGES TO THE EXTENDED ATTM.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 7 PM WEDNESDAY FOR OKZ049-OKZ053-
OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-
OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-
OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
EXCESSIVE HEAT WATCH FROM 7 PM WEDNESDAY TO 6 PM THURSDAY FOR
OKZ049-OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-
OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-
OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-
OKZ076.
AR...EXCESSIVE HEAT WARNING UNTIL 7 PM WEDNESDAY FOR ARZ019-ARZ020-
ARZ029.
EXCESSIVE HEAT WATCH FROM 7 PM WEDNESDAY TO 6 PM THURSDAY FOR
ARZ019-ARZ020-ARZ029.
&&
SHORT TERM FORECASTER ID= 10
LONG TERM FORECASTER ID= 15HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
610 PM CDT MON JUL 31 2006
ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
600 PM CDT MON JUL 31 2006
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
DANGEROUS HEAT.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...EASTERN OKLAHOMA AND WEST-CENTRAL ARKANSAS.
DISCUSSION...
TEMPERATURES TOPPED OUT IN THE UPPER 90S TO AROUND 105 THIS AFTERNOON WITH
HEAT INDEX VALUES RANGING FROM 100 TO 107 DEGREES. WITH TEMPERATURES ONLY
COOLING INTO THE 70S AND LOWER 80S...THERE WILL NOT MUCH RELIEF FROM THE
OPPRESSIVE HEAT THROUGH TONIGHT. THIS PROLONGED HEAT WARRANTS
THE EXCESSIVE HEAT WARNING WHICH IS IN EFFECT FOR MUCH OF THE AREA.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...DANGEROUS HEAT POTENTIAL.
WEDNESDAY...DANGEROUS HEAT POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
EXTENDED DISCUSSION...
THE HEAT WILL CONTINUE AT LEAST INTO THURSDAY WITH THE EXCESSIVE
HEAT WARNING CONTINUING FOR MUCH OF THE AREA THROUGH WEDNESDAY.
A COLD FRONT MAY MOVE THROUGH THE AREA DURING THE DAY THURSDAY OR
THURSDAY NIGHT. THIS WOULD BRING A CHANCE OF THUNDERSTORMS AND TAKE
THE EDGE OFF THE HEAT.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD CONTINUE TO BE PREPARED TO DEAL
WITH THE COMPLICATIONS DUE TO THE HEAT.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.The national radar mosaic for the moment the first event began.
12 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531846, 5531847, 5531848, 5531849, 5531850, 5531851, 5531852, 5531853, 5531854, 5531855, 5531856, 5531857.